HEPARIN AND VENTRICULAR ARRHYTHMIAS AFTER MYOCARDIAL INFARCTION

J. V. Russo, G. C. Friesinger, S. Margolis, R. S. Ross

Research output: Contribution to journalArticlepeer-review

Abstract

It has been suggested that heparin may increase ventricular irritability in patients with acute myocardial infarction, because it results in elevation of plasma free-fatty-acid (F.F.A.). Twenty patients with myocardial infarction or ventricular arrhythmia due to other cause were given heparin in standard therapeutic doses, and monitored for evidence of increased ventricular irritability. A significant rise in plasma-F.F.A. was achieved in fifteen patients after the use of the drug, but there was no evidence of increase in ventricular ectopic beats, or other ventricular arrhythmias. It is concluded that levels of plasma-F.F.A. resulting from the therapeutic use of heparin after myocardial infarction do not increase ventricular irritability.

Original languageEnglish (US)
Pages (from-to)1271-1275
Number of pages5
JournalThe Lancet
Volume296
Issue number7686
DOIs
StatePublished - Dec 19 1970

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'HEPARIN AND VENTRICULAR ARRHYTHMIAS AFTER MYOCARDIAL INFARCTION'. Together they form a unique fingerprint.

Cite this